MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71442193
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during tka surgery one (1) orthomatch mod ps fem implant impactor broke after attempted to impact the definitive femoral component.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photograph were reviewed, and revealed that the device is fractured along the body.A review of the production order did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.A review of complaint history based on historical data revealed similar events for the listed batch.This failure mode will be monitored for future complaints and any necessary corrective actions.A review of the risk management file confirmed that this failure mode was previously identified.The anticipated risk level remains adequate.A historical review concluded that there are no prior actions related to this product or event.At this time, there is no evidence to suggest that the product failed to meet specifications at the time of manufacture.This device is a reusable instrument that may be exposed to multiple surgeries.Damage from prolonged use, misuse, or rough handling are likely contributing factors to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage, and replaced as necessary.Based on this investigation, corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted at this time; however, we will continue to monitor future complaints and investigate as necessary.This investigation is considered closed.

Brand Name
ORTHOMATCH MOD PS FEM IMPLANT IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22900995
Report Number1020279-2025-01459
Device Sequence Number15725655
Product Code JWH
UDI-Device Identifier00885556583784
UDI-Public885556583784
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442193
Device Lot Number18LBG0085
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/25/2025
06/12/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/01/2025
07/07/2026
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale